Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 8, NWS Newport/Morehead City, NC

July 11, 2024Beaufort County, Martin County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this flash flood warning at Jul 11, 2024, 9:54 AM EDT for Beaufort County, Martin County, Pitt County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2024, 9:54 AM EDT (13:54 UTC)
Expired
Jul 11, 2024, 12:30 PM EDT
In force
3 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Beaufort County, NC, Martin County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 121 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 10:39 AM EDTFLASH FLOOD2 Wsw Williamston, NCMartin County school district PIO called to report significant flooding ongoing along Prison Camp Road in Williamston. In that area, cars are flooded with water levels higher than the top of the tires.
Jul 11, 10:40 AM EDTFLASH FLOOD1 Sw Williamston, NCPublic reported flooded roads at S. Mccaskey and S. Park.
Jul 11, 12:35 PM EDTRAIN 5.662 Ssw Williamston, NCThis is an update to the LSR sent at 9:45 AM. Event total rainfall at Highway Patrol Comm Station is up to 5.66 inches as of 12:35 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

194 
WGUS52 KMHX 111354
FFWMHX
NCC013-117-147-111630-
/O.NEW.KMHX.FF.W.0008.240711T1354Z-240711T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
954 AM EDT Thu Jul 11 2024

The National Weather Service in Newport/Morehead City has issued a

* Flash Flood Warning for...
  Northwestern Beaufort County in eastern North Carolina...
  Central Martin County in eastern North Carolina...
  Northeastern Pitt County in eastern North Carolina...

* Until 1230 PM EDT.

* At 954 AM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 6 inches of rain have fallen. Additional rainfall amounts of 
  1 to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Williamston, Stokes, Robersonville, Pactolus, Grimesland, Simpson, 
  Everetts and Beargrass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3585 7717 3594 7716 3594 7713 3593 7713
      3593 7709 3594 7707 3594 7704 3593 7703
      3589 7702 3589 7704 3588 7704 3586 7704
      3586 7703 3586 7701 3590 7693 3571 7711
      3552 7721 3556 7732 3584 7725

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RJ
2 follow-up statements
047 
WGUS72 KMHX 111510
FFSMHX

Flash Flood Statement
National Weather Service Newport/Morehead City NC
1110 AM EDT Thu Jul 11 2024

NCC013-117-147-111630-
/O.CON.KMHX.FF.W.0008.000000T0000Z-240711T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaufort NC-Martin NC-Pitt NC-
1110 AM EDT Thu Jul 11 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT THIS 
AFTERNOON FOR NORTHWESTERN BEAUFORT, CENTRAL MARTIN AND NORTHEASTERN 
PITT COUNTIES...

At 1110 AM EDT, emergency management reported thunderstorms 
producing heavy rain across the warned area. Between 3 and 6 inches 
of rain have fallen. Additional rainfall amounts of 0.5 to 1.5 
inches are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greenville, Williamston, Stokes, Robersonville, Pactolus, 
  Grimesland, Simpson, Everetts and Beargrass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3585 7717 3594 7716 3594 7713 3593 7713
      3593 7709 3594 7707 3594 7704 3593 7703
      3589 7702 3589 7704 3588 7704 3586 7704
      3586 7703 3586 7701 3590 7693 3571 7711
      3552 7721 3556 7732 3584 7725

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RJ
034 
WGUS72 KMHX 111626
FFSMHX

Flash Flood Statement
National Weather Service Newport/Morehead City NC
1226 PM EDT Thu Jul 11 2024

NCC013-117-147-111636-
/O.EXP.KMHX.FF.W.0008.000000T0000Z-240711T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaufort NC-Martin NC-Pitt NC-
1226 PM EDT Thu Jul 11 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM EDT THIS AFTERNOON FOR 
NORTHWESTERN BEAUFORT, CENTRAL MARTIN AND NORTHEASTERN PITT 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 900 PM EDT Thursday for a 
portion of eastern North Carolina.

&&

LAT...LON 3584 7725 3585 7717 3594 7716 3594 7713
      3593 7713 3593 7709 3594 7707 3594 7704
      3593 7703 3589 7702 3589 7704 3586 7704
      3586 7703 3586 7701 3590 7693 3571 7711
      3552 7721 3556 7732

$$

Martin

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:46 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 11, 7:46 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
746 AM EDT Thu Jul 11 2024

.SYNOPSIS...
A cold front will become stalled across the region today through
Saturday with moist southerly flow bringing periods of heavy
rain. The front will dissipate early next week with hot temps
and the potential to heat indices in excess of 105 degrees
returning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 735 AM Thursday...The front has pushed into western
sections of the FA and have seen showers and thunderstorms
blossom along it over the past couple hours. A nearly stationary
thunderstorm set up near Pink Hill has quickly dropped over 3"
of rain while training of storms near Grifton has dropped over
2.5". This is a sign of things to come today as heavy rainfall
will continue across the FA and concentrated along the frontal
boundary.

Key Message:
-Very unsettled weather persist into the weekend with several
 inches of rain are expected to fall during this period. This
 may bring flooding concerns to low-lying and poor drainage
 areas but should also help to ease the ongoing drought
 conditions.

The upper level pattern consists of ridging off the Mid Atlantic
coast and troughing across the Mid West into the northern Mid
Atlantic states. An upper low is also moving westward beneath
the Atlantic ridge and is currently around 600 mi SE of the NC
coast. At the surface, the remnants to TC Beryl pushing east of
the Great Lakes and will move into New England today while the
trailing cold front, currently near the I-95 corridor, will move
into the region this morning and stall.

The pattern is setting the stage for an atmospheric river event
along the eastern seaboard that is tapping into deep tropical
moisture off the east coast of Florida. PW values will approach
2.5" today as this moisture is drawn northward and expect
periods of heavy rainfall to develop across the region today.
Heaviest rainfall will be near the stalled frontal boundary
where surface convergence is maximized. Guidance shows this
area to be along the highway 17 corridor with average rainfall
amounts around 2 inches possible today alone...but cannot rule
out higher amounts as training of storms will be likely.
Rainfall amounts will be less near the coast but periods of
heavy showers will still be possible. Isolated to scattered
thunderstorms also expected but lack of shear will keep the
severe threat negligible.

Clouds and precip will bring relatively cooler temps today with
highs generally in the middle 80s but could see some upper 80s
near the coast if enough cloud breaks develop.

&&

.SHORT TERM /TONIGHT/...
As of 415 AM Thursday...The upper pattern remains similar
tonight with the aforementioned upper low off the Southeast
gradually filling while approaching the Carolina coast. The sfc
front is progged to slide westward into the piedmont with a weak
sfc low off the GA/SC coast. Numerous showers and isolated
thunderstorms expected to continue across the region but with
waning instability, weakened convergence with the front to the
west, and mid/upper level drying ahead of the upper low lowering
PW values to around 2", rainfall amounts are not expected to be
as high overnight. Still could see an additional 1/2-1" across
inland areas while coastal sections will continue to see lower
amounts. Lows generally expected in the mid to upper 70s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 330 AM Thursday...
Key Messages:

-Very wet period expected Friday and Saturday possibly lingering
 into Sunday, with heavy rain chances likely (70-80%) at times
 with localized flooding possible. Severe threat remains
 relatively low at this time. 4-6 inches of rain possible west
 of highway 17.

-Warm and humid conditions continue. Sunday through Wednesday
 heat indices of 105-110 degrees are possible each day.

Not many changes to the forecast over the last 24 hours. Wet and
warm will be the story for the long term forecast as a frontal
system extending southward into the Carolinas becomes nearly
stationary for Friday and Saturday. This feature will remain
between high pressure offshore and lower pressure to the north and
west. This pattern will facilitate extremely efficient moisture
transport off of the Atlantic over the Carolinas. This is highlighted
by the ECMWF extreme forecast index which is showing anomalously high
precipitation values over the Carolinas. In addition model soundings
show PW values approaching 2.5 inches at times. Friday will see
higher concentration of QPF west of highway 17 with a broader area
of lesser amounts on Saturday across the CWA as the front begins to
push eastward.

With Friday being the most likely day for any kind of flooding
issues, WPC has a slight risk of excessive rainfall across all of
eastern North Carolina. That being said, antecedent conditions have
been dry and therefore it will likely take some training of
convection for a period of time to produce flooding.

While there will also be a chance for thunderstorms each day, the
chances for severe weather remain underwhelming. While there will
certainly be enough moisture and instability to initiate convection,
shear values are lacking. Thus the heavy rain is the primary threat
during this time period.

Not to be overlooked in the long term is the threat for extreme
heat, particularly beginning on Sunday through Wednesday. Expect high
temperatures in the low to mid 90s inland with upper 80s to low 90s
along the coast. Heat index values will push or exceed 105 degrees
each day in most locations except the extreme coastal areas.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SHORT TERM /Through Tonight/...
As of 7 AM Thursday...Pred sub-VFR conditions are expected
through much of the TAF period as a front stalls across rtes
this morning bringing numerous to widespread showers and
scattered thunderstorms. MVFR conditions have moved into western
rtes early this morning which is expected to spread across most
rtes this morning. Heavier downpours will develop this morning
which will bring periods reduced visibilities to IFR and the
heaviest showers could have wind gusts to 30 kt otherwise winds
are expected to be light except for this afternoon when gusts to
20 kt will occur. MVFR/IFR conditions are expected to prevail
tonight as well.

LONG TERM /Friday through Monday/...
As of 330 AM Thursday...
For Friday and Saturday expect periods of sub VFR conditions as
heavy rain is expected across eastern NC. Precipitation will
affect ceilings and visibilities during the heaviest rainfall
and overnight periods. Rain is expected to continue through
Saturday and possibly into Sunday before tapering off early next
week. Thunderstorms are also possible during this time,
particularly in the afternoons but severe weather is unlikely.
Winds will keep a southerly component at 5-10 knots gusting to
15 kts.

&&

.MARINE...
SHORT TERM /Through Tonight/...
As of 430 AM Thursday...A prolonged period of low end SCA
conditions will develop today and continue through tonight.

Currently seeing southerly winds around 10-20 kt with seas
around 3-4 ft. A cold front will move into the coastal plain
today and stall and will see gradients tighten a bit allowing
winds to increase to around 15-25 kt this afternoon and continue
through tonight, with the strongest winds expected after
midnight tonight. Seas build to around 4-6 ft this afternoon and
to 5-7 ft tonight with some 8 ft seas possible across outer
portions of the waters.

Have issued a SCA for all waters but Albemarle Sound and
Alligator River as gradients will be weaker here. Most of the
waters begin SCA conditions early this afternoon except the
inland rivers which is expect to see SCA conditions develop
around midnight with frequent gusts to around 25 kt.

LONG TERM /Friday through Monday/...
As of 330 AM Thursday...Small craft conditions will likely
continue across the central and southern waters through Saturday
afternoon with wind gusts approaching 25 kts and seas near 6
ft. For Pamlico Sound, expect SCA conditions to relent Saturday
morning. Waves and winds will relax for Sunday and into the
middle part of next week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ195-196-
     199-204-205.
MARINE...Small Craft Advisory from noon today to 6 PM EDT Saturday for
     AMZ135-152-154-156-158.
     Small Craft Advisory from midnight tonight to 6 PM EDT Friday
     for AMZ136-137.
     Small Craft Advisory from 2 PM this afternoon to 6 PM EDT
     Saturday for AMZ150.
     Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
     Friday for AMZ231.

&&

SYNOPSIS...MHX
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...RTE
AVIATION...RTE/SK
MARINE...RTE/SK
Hazardous weather outlook, Jul 11, 4:15 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
415 AM EDT Thu Jul 11 2024

NCZ029-044>047-079>081-090>092-094-193-194-198-120815-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
415 AM EDT Thu Jul 11 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Heavy rain with localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heavy rain with localized flooding is possible Friday and Saturday.
Beginning on Sunday, heat index values could reach 105-110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-120815-
Northern Outer Banks-
415 AM EDT Thu Jul 11 2024

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Heavy rain with localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heavy rain with localized flooding is possible Friday and Saturday.
Beginning on Sunday, heat index values could reach 105-110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-205-120815-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
415 AM EDT Thu Jul 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Heavy rain with localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heavy rain with localized flooding is possible Friday and Saturday.
Beginning on Sunday, heat index values could reach 105-110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 11, 6:45 AM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
645 AM EDT Thu Jul 11 2024

NCZ090>092-198-111145-
Jones NC-Lenoir NC-Inland Onslow NC-Duplin NC-
645 AM EDT Thu Jul 11 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JONES...
SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND EAST CENTRAL DUPLIN
COUNTIES THROUGH 745 AM EDT...

At 644 AM EDT, Doppler radar was tracking a strong thunderstorm near
Potters Hill, or 16 miles northwest of Half Moon. This thunderstorm
was nearly stationary.

HAZARD...Wind gusts up to 40 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phillips Crossroads, Beulaville, Deep Run, Pleasant Hill, Potters
Hill, Pink Hill, and Hargetts Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3483 7765 3494 7786 3520 7768 3508 7742
TIME...MOT...LOC 1044Z 213DEG 2KT 3501 7767

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26
Local storm report, Jul 11, 9:44 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
944 AM EDT Thu Jul 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     Flash Flood      1 SE Kinston            35.27N 77.58W
07/11/2024                   Lenoir             NC   Emergency Mngr

            Flooded roadways reported by Lenoir County
            EM in Kinston.

&&

RJ
Local storm report, Jul 11, 9:46 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
946 AM EDT Thu Jul 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     Flash Flood      1 ESE Kinston           35.27N 77.57W
07/11/2024                   Lenoir             NC   Public

            Public report vis social media of flooded
            roads in downtown Kinston and Vernon Ave.

&&

RJ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:14 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow24 hr
Jul 11, 4:57 AM EDTSmall Craft AdvisoryMHX56 hr
Jul 11, 6:45 AM EDTSpecial Weather StatementMHXLenoir60 min
Jul 11, 7:09 AM EDTAreal Flood AdvisoryMHXDuplin, Jones, Lenoir, Onslow103 min
Jul 11, 8:08 AM EDTAreal Flood AdvisoryMHXCraven, Greene, Jones, Lenoir, Pitt37 min
Jul 11, 8:36 AM EDTAreal Flood AdvisoryMHXBeaufort, Martin, Pitt15 min
Jul 11, 8:45 AM EDTFlash Flood WarningMHXCraven, Greene, Jones, Lenoir, Pitt3 hr
Jul 11, 8:51 AM EDTFlood WatchMHXBeaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more39 hr
Jul 11, 8:51 AM EDTFlash Flood WarningMHXBeaufort, Martin, Pitt3 hr
Jul 11, 8:52 AM EDTFlash Flood WarningMHXDuplin, Jones, Lenoir, Onslow3 hr
Jul 11, 9:31 AM EDTFlash Flood WarningMHXCraven, Jones, Lenoir2 hr
Jul 11, 1:42 PM EDTFlash Flood WarningMHXBeaufort, Martin, Washington2 hr
Jul 11, 2:33 PM EDTFlash Flood WarningMHXBeaufort, Craven, Martin, Pitt3 hr

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.